Tornadoes · United States · Tennessee · 2009

EF1 tornado, Johnsons Xrds, Tennessee, April 10, 2009

This EF1 tornado ran 0.6 miles across Sumner County on April 10, 2009, touching down at 12:49 PM CDT and reaching 50 yards wide. It killed nobody, and did $200,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 10, 2009
Touchdown
12:49 PM CDT (17:49 UTC)
Lifted
12:50 PM CDT (17:50 UTC)
On the ground
1 minutes
Path length
0.6 miles (1.0 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$200,000
County
Sumner County
Touchdown point
36.493, -86.586
Lift-off point
36.494, -86.567
Record number
0904101149-01

What the Weather Service recorded

A strong upper level storm system moved across Middle Tennessee triggering early morning severe thunderstorms along with a line of severe thunderstorms that moved west to east across the entire mid state from the late morning hours through mid afternoon. This resulted in 10 tornadoes across the mid state, with one being an EF4 Tornado in Murfreesboro in Rutherford County.

Damage occurred near the intersection of Highways 25 and 76. Four frame homes, per newspaper report, and a mobile home suffered significant roof damage along Creekmore Road. Numerous trees were snapped or uprooted. Per newspaper report, numerous power lines were downed.|The path length of the tornado was 0.6 mile with a maximum path width of 50 yards. The damage was rated EF-1 in intensity, with maximum wind speeds around 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

20 minutes of warning. NWS OHX issued a tornado warning for this county at 17:29 UTC, 20 minutes before the tornado touched down, in force until 18:15 UTC.

The county was under a tornado watch, issued at 16:34 UTC and running to 20:44 UTC.

Issued (UTC)ExpiredProductOffice
06:22 UTC10:34 UTCSevere Thunderstorm WatchOHX
08:54 UTC09:30 UTCSevere Thunderstorm WarningOHX
13:55 UTC16:34 UTCTornado WatchOHX
16:34 UTC20:44 UTCTornado WatchOHX
17:29 UTC18:15 UTCTornado WarningOHX
17:52 UTC18:15 UTCTornado WarningOHX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 18:45 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Apr 10, 10:55 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 10, 10:55 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI APR 10 2009

.DISCUSSION...
ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER
WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS
ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD
BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE
STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM
WITH FRONT OUT OF THE PLATEAU BY 8 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT FRI APR 10 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-111015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND
AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED
TORNADOES AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY.

07

In the hours before

Local storm report, Apr 10, 11:52 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
04/10/2009                   BENTON             TN   LAW ENFORCEMENT

            ONE TRAILOR WAS DESTROYED ON HARMON CREEK ROAD. NUMEROUS
            TREES WERE REPORTED DOWN IN NORTHERN PORTIONS OF THE
            COUNTY.

&&

JBW
Local storm report, Apr 10, 11:53 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     4 S HOHENWALD           35.49N 87.56W
04/10/2009                   LEWIS              TN   CO-OP OBSERVER

            TREES DOWN ON POWER LINES, WITH POWER OUTAGES.

0445 AM     TSTM WND DMG     5 SSE COLUMBIA          35.56N 87.01W
04/10/2009                   MAURY              TN   FIRE DEPT/RESCUE

            MULTIPLE TREES WERE REPORTED DOWN COUNTY WIDE. THE MOST
            CONCENTRATED DAMAGE WAS ON VALLEY CREEK ROAD WEST OF
            CULLEOKA WHERE NUMEROUS TREES WERE SNAPPED OFF ALOFT AND
            SIDING OF A ROOF OF A HOUSE TAKEN OFF. DAMAGE PATH
            ASSOCIATED WITH THIS ESTIMATED AT 300 YARDS WIDE AND ONE
            HALF MILE LONG.

0838 AM     HAIL             CLARKSVILLE             36.56N 87.35W
04/10/2009  M0.50 INCH       MONTGOMERY         TN   PUBLIC

            MARBLE SIZE HAIL REPORTED BY COCORAHS OBSERVER IN
            CLARKSVILLE.

0912 AM     HAIL             2 ESE ALGOOD            36.19N 85.41W
04/10/2009  M0.50 INCH       PUTNAM             TN   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL IN ALGOOD SUBDIVISION OF
            SHENANDOAH.

1035 AM     HAIL             1 SE BIG SANDY          36.22N 88.07W
04/10/2009  E0.25 INCH       BENTON             TN   EMERGENCY MNGR

            PEA SIZE HAIL OCCURRING JUST SOUTHEAST OF BIG SANDY
            REPORTED BY EMERGENCY MANAGER THROUGH NAWAS.

1045 AM     TSTM WND DMG     6 W CAMDEN              36.06N 88.21W
04/10/2009                   CARROLL            TN   EMERGENCY MNGR

            ROOF DAMAGE AND TREES DOWN WEST OF CAMDEN.

1104 AM     HAIL             TENNESSEE RIDGE         36.32N 87.76W
04/10/2009  E0.75 INCH       HOUSTON            TN   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN TENNESSEE RIDGE.

1110 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
04/10/2009                   BENTON             TN   LAW ENFORCEMENT

            ONE TRAILOR WAS DESTROYED ON HARMON CREEK ROAD. NUMEROUS
            TREES WERE REPORTED DOWN IN NORTHERN PORTIONS OF THE
            COUNTY.

1128 AM     HAIL             WAVERLY                 36.09N 87.79W
04/10/2009  E0.75 INCH       HUMPHREYS          TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED ON INTERSTATE 40 NEAR WAVERLY BY
            SPOTTER.

1134 AM     HAIL             COLUMBIA                35.62N 87.05W
04/10/2009  M0.75 INCH       MAURY              TN   PUBLIC

            PENNY SIZE HAIL WAS REPORTED IN COLUMBIA.

1144 AM     HAIL             3 SW CLARKSVILLE        36.53N 87.39W
04/10/2009  E0.75 INCH       MONTGOMERY         TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN THE CUNNINGHAM COMMUNITY
            SOUTHWEST OF CLARKSVILLE.

&&

JBW
Local storm report, Apr 10, 11:57 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             3 W HOHENWALD           35.55N 87.61W
04/10/2009  E1.00 INCH       LEWIS              TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED WEST OF HOHENWALD.

&&

LAROSA
Special weather statement, Apr 10, 11:59 AM CDT, 50 minutes before
...THIS IS A PARTICULARLY DANGEROUS SITUATION...

THE SEVERE STORMS PREDICTION CENTER IN NORMAL OKLAHOMA HAS ISSUED
TORNADO WATCH NUMBER 132 FOR MUCH OF MIDDLE TENNESSEE. THE WATCH IS
EAST OF A LINE FROM PORTLAND TENNESSEE TO LAWRENCEBURG TENNESSEE
EFFECTIVE THIS FRIDAY MORNING AND EVENING FROM 1125 AM UNTIL 700
PM CDT.

DESTRUCTIVE TORNADOES...LARGE HAIL TO 3 INCHES IN
DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS
LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

JLM
Local storm report, Apr 10, 12:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 SW SMYRNA             33.85N 84.54W
04/10/2009  E1.75 INCH       XXX                XX   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA

1228 PM     HAIL             2 NW PULASKI            37.24N 89.23W
04/10/2009  E0.88 INCH       XXX                XX   TRAINED SPOTTER

            HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.

&&

JLM
Local storm report, Apr 10, 12:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 SW SMYRNA             33.85N 84.54W
04/10/2009  E1.75 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA

1228 PM     HAIL             2 NW PULASKI            37.24N 89.23W
04/10/2009  E0.88 INCH       GILES              TN   TRAINED SPOTTER

            HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.

&&

JLM

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

5.8 hours before the tornado, 40 km from the path. April 10, 2009.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -78085, lifted condensation level 1414 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -50 square meters per square second, 0 to 6 km bulk shear 71 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-78085 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

6.2 hours after it, 40 km from the path. April 11, 2009.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 9 joules per kilogram, CIN -3, lifted condensation level 972 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 74 square meters per square second, 0 to 6 km bulk shear 40 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
23 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The surface observations

Nashville Metro (BNA), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
15:53 UTC6357170° 12 kt1006.4
16:53 UTC6559160° 10 kt1004.7
17:14 UTC64.459150° 12 kt1004.4-TSRA
17:53 UTC6556260° 21 kt321005.1TSRA
18:01 UTC62.653.6230° 17 kt341005.1-TSRA
18:08 UTC62.653.6240° 17 kt281005.4TSRA
18:53 UTC6254190° 7 kt1004.1TS
19:34 UTC64.455.4250° 8 kt1004.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the touchdown began at 17:48 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
17:20 UTCHAIL 0.25La VergneRutherford, TNPEA SIZE HAIL WAS REPORTED IN LAVERGNE.
17:25 UTCHAIL 1.752 Sw SmyrnaRutherford, TNHAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA
17:26 UTCFUNNEL CLOUD5 Nw GoodlettsvilleDavidson, TNFUNNEL CLOUD WAS REPORTED IN COOPERTOWN ALONG WITH PEA SIZE HAIL.
17:26 UTCHAIL 1.7510 Nw MurfreesboroRutherford, TNGOLF BALL SIZE HAIL WAS REPORTED IN SMYRNA.
17:49 UTCHAIL 0.88NashvilleDavidson, TNNICKEL SIZE HAIL WAS REPORTED ON CHURCH STREET.
17:50 UTCTORNADO12 S LebanonWilson, TNPOSSIBLE TORNADO ON GROUND NEAR THE WILSON...RUTHERFORD COUNTY LINE.
17:52 UTCTORNADO5 Ssw PortlandSumner, TNEF-1 TORNADO TOUCHDOWN CONFIRMED ALONG CREEKMOORE ROAD NEAR THE JOHNSONS CROSSROADS COMMUNITY. 3 FRAME HOMES AND 1 MOBILE HOME SUFFERED ROOF DAMAGE AND NUMEROUS TREES WERE SNAPPED. TIME BASED ON RADAR.
18:05 UTCTSTM WND DMGPortlandSumner, TNON HIGHWAY 52...BETWEEN PORTLAND AND WESTMORELAND...ON CRESSVILLE ROAD...TWO ROOFS OF HOMES DAMAGED.
19:05 UTCHAIL 0.75WestmorelandSumner, TNSUMMER COUNTY SHERIFF OFFICERS REPORTED PENNY SIZE HAIL IN THE WESTMORELAND AREA.
19:10 UTCTSTM WND DMG10 Se PortlandSumner, TNDAMAGE REPORT UPDATE TO RESIDENCES IN THE VICINITY OF 148 CREEKMORE ROAD. TOTAL STRUCTURES THAT WERE DAMAGED INCLUDED 3 FRAMEBUILT RESIDENCES AND ONE MOBILE HOME.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2009 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are

The other tornadoes of April 10, 2009

63 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 101:27 AM CDTEF1Richland Parish, LA4.4100$10,000
April 105:38 AM CDTEF0Marshall, AL2.0200$16,000
April 1010:41 AM CDTEF1Benton, TN4.075$500,000
April 1010:50 AM CDTEF0Humphreys, TN1.025$10,000
April 1010:59 AM CDTEF1Humphreys, TN12.0300$200,000
April 1011:16 AM CDTEF0Calloway, KY0.375$200,000
April 1011:45 AM CDTEF1Lyon, KY0.3501$70,000
April 1011:47 AM CDTEF0Christian, KY1.650$14,000
April 1011:54 AM CDTEF3Hopkins, KY2.0752$152,000
April 1012:19 PM CDTEF4Murfreesboro tornado, TN23.3750258$100 million
April 1012:58 PM CDTEF0Rutherford, TN0.225$5,000
April 101:01 PM CDTEF1Rutherford, TN3.7100$60,000
April 101:19 PM CDTEF0Cannon, TN0.875$10,000
April 101:59 PM CDTEF0Limestone, AL0.210$20,000
April 103:13 PM EDTEF1Lincoln, KY7.5100$140,000
April 102:18 PM CDTEF0Coffee, TN0.325
April 102:22 PM CDTEF1Putnam, TN6.0100$100,000
April 103:02 PM CDTEF2Sequatchie, TN5.0175$100,000
April 103:02 PM CDTEF3Marshall, AL32.54405
April 103:05 PM CDTEF1Sequatchie, TN0.240$15,000
April 104:23 PM EDTEF1Hamilton, TN0.530$50,000
April 105:00 PM EDTEF2Chattooga, GA0.3200$900,000
April 106:04 PM EDTEF1Pickens, GA3.4440$25,000
April 106:30 PM EDTEF0Oconee, SC0.130
April 106:53 PM EDTEF2Franklin, GA9.5200
April 106:57 PM EDTEF1Forsyth, GA0.2200$200,000
April 107:23 PM EDTEF1Anderson, SC2.8400$300,000
April 107:50 PM EDTEF0Anderson, SC1.6100
April 107:12 PM CDTEF1Tallapoosa, AL10.1250$52,000
April 108:23 PM EDTEF1Abbeville, SC1.2200$50,000
April 108:28 PM EDTEF2Abbeville, SC6.73002$1.0 million
April 107:30 PM CDTEF1Lee, AL5.5300$150,000
April 108:32 PM EDTEF1Union, SC3.9350$400,000
April 108:41 PM EDTEF1Greenwood, SC4.6200$200,000
April 108:43 PM EDTEF1Greenwood, SC2.6200$300,000
April 107:51 PM CDTEF1Lee, AL2.2100$30,000
April 108:04 PM CDTEF1Russell, AL5.9150$10,000
April 108:19 PM CDTEF1Russell, AL1.0502$120,000
April 108:26 PM CDTEF1Macon, AL25.5440$210,000
April 109:46 PM EDTEF1Chattahoochee, GA3.7440$100,000
April 108:48 PM CDTEF1Montgomery, AL26.1440$366,000
April 109:53 PM EDTEF0McDuffie, GA0.440$72,000
April 1010:00 PM EDTEF1Chattahoochee, GA3.7100$150,000
April 1010:19 PM EDTEF0Hancock, GA1.133$10,000
April 109:20 PM CDTEF1Russell, AL0.51501$50,000
April 1010:23 PM EDTEF0Hancock, GA0.333$7,000
April 1010:28 PM EDTEF3Hancock, GA6.88801$500,000
April 1010:30 PM EDTEF3Columbia, GA17.788012$6.0 million
April 1010:56 PM EDTEF0Glascock, GA0.3150$4,000
April 1010:57 PM EDTEF3Aiken, SC14.688014$5.0 million
April 1011:00 PM EDTEF1Sumter, GA25.1250$380,000
April 1011:20 PM EDTEF0Dooly, GA5.5100$50,000
April 1011:34 PM EDTEF3Burke, GA26.38804$3.0 million
April 1011:40 PM EDTEF1Sumter, GA1.2200$5,000
April 1012:02 AM EDTEF1Glascock, GA4.6200$102,000
April 1012:15 AM EDTEF1Sumter, GA2.9200$1.0 million
April 1012:17 AM EDTEF0Barnwell, SC0.1100
April 1012:23 AM EDTEF1Crisp, GA25.3200$700,000
April 1012:24 AM EDTEF1Terrell, GA0.6100$300,000
April 1012:26 AM EDTEF1Allendale, SC1.2300$1.0 million

All 64 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.